HARMONIC ROCKING OF RECTANGULAR FOUNDATIONS ON A GENERALIZED GIBSON STRATUM

The governing dual integral equations representing the mixed boundary value problem of the harmonic rocking of a rigid rectangular foundation on a generalized gibson stratum have been precisely formulated. The equations are shown to contain the same governing functions as in the corresponding axisymmetric problem. The work establishes that the unexpected result for the invariance of Gibson's Law (Awojobi, 1974a) is not a feature of the geometry of the foundation. Furthermore, the dominance of the surface shear modulus in the response of the foundation to harmonic excitation is not significantly affected by the stratum depth. /Author/TRRL/

Media Info

  • Features: References;
  • Pagination: p. 655-659
  • Serial:
    • GEOTECHNIQUE
    • Volume: 24
    • Issue Number: 4
    • Publisher: Thomas Telford Limited
    • ISSN: 0016-8505

Subject/Index Terms

Filing Info

  • Accession Number: 00125123
  • Record Type: Publication
  • Source Agency: Transport and Road Research Laboratory (TRRL)
  • Files: ITRD, TRIS
  • Created Date: Nov 18 1975 12:00AM